See Alike in...

Alike App

Browser

pherosiah

456d

When taking ADHD medication such as Concerta or Ritalin, does anyone else feel nauseous and/or lose their appetite?

Top reply
    • hoofedcracker

      438d

      I think it's pretty common and for me the solution to nausea was having the right amount of food on time - and getting into a habit of preempting when you'd usually be hungry/ ready for food (even though you lose your appetite). Again, for me, it was an acceptance thing - if I take stimulants, I'll lose my appetite and have to force food regularly. If I don't, I'll get nauseas and it'll be 100 times harder to prepare food and additional time for the nausea to pass.

    • hoofedcracker

      438d

      I think it's pretty common and for me the solution to nausea was having the right amount of food on time - and getting into a habit of preempting when you'd usually be hungry/ ready for food (even though you lose your appetite). Again, for me, it was an acceptance thing - if I take stimulants, I'll lose my appetite and have to force food regularly. If I don't, I'll get nauseas and it'll be 100 times harder to prepare food and additional time for the nausea to pass.

    • beater.queen

      456d

      I got an eating disorder bc of my adhd called restrictive anorexia which basically just means I forget to eat for hours or days at a time and then when I'm finally hungry I get really nauseous even thinking about food. My eating disorder is adhd related not medication related bc I went off the meds for 4 mo while I had the eating disorder and it was still just as bad. It's a lot better now. I went from eating about 10% of the calories I needed to 80% over 6mo so I'm happy where I'm at. Adhd can cause such problems when coupled with anxiety. For me, it's the inconvience of eating when I need to get stuff done. Even if I'm overwhelmed and sitting in bed eating is too much of chore. When I'm hyper focusing it's an inconvience. Luckily I have a great group of friends who constantly take me out to dinner to ensure that I eat something especially on my bad hyperfocus or overwhelm days. My usual tell tale sign to them is not responding to texts after a few hours. If I don't answer, they call and set up dinner plans. Eating disorders are tricky but not impossible. My ADHD really messed with my eating.

    • RainbowNarwhal

      456d

      Loss/lack of appetite is a very common side effect of ADHD meds. For me, I noticed it got less severe the longer I've been on the meds, but I had to switch to a different medication due to the shortage, and my appetite is lower than it has ever been. The main advice I can give is to make sure you eat enough for breakfast before taking the medication. It helps me eat before I lose my appetite and makes the nausea less severe.

      • RainbowNarwhal

        456d

        @RainbowNarwhal Btw, I normally take Concerta, but have been using Metadate since the shortage

    • Aria.lo

      456d

      I dont take anything for my ADHD so idk

    • verasama

      456d

      I don't have that issue with my medicine, and I've been on both Adderall and Vyvanse, but then again I eat breakfast before I take it so that could be the difference. I know my friend who is on Ritalin also eats before she takes hers, so that could help if you haven't tried that already.

    • coop429

      456d

      Yes that is normal with all adhd meds been on them since i was 3 and for the longest time had no appetite dr said it was completely normal

    • Emmy_Emerald

      456d

      I do it's gets hard to eat sometimes cause I don't feel hungry when I'm on my meds.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion